Welcome to ehealthforum,
Prolonged or additional use of hormonal contraception can lead to breakthrough bleeding/discharge. Other causes include vaginal infection, cervical dysplasia, endometritis, uterine fibroids/polyps, anemia, bleeding problems, etc. The exact cause can only be made out after thorough examination, hormonal analysis, blood HCG test, vaginal swab/smear test, ultrasound scan, etc. If the symptoms have been persistent, consider visiting your gynecologist/obstetrician for further evaluation to look for the underlying cause. Get started on appropriate treatment as indicated by examination and investigation results. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any unusual/new/abnormal symptoms immediately to your treating doctor/gynecologist. Drink plenty of water. Take adequate rest.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.